MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous endovascular aortic stent placement, the stent deployment device was unable to be removed from a performer introducer after release of the stent.The user had to remove the deployment device and the introducer together.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation / evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one rcfw-18.0p-38-30-rb with another manufacturer¿s device lodged inside of the sheath was returned to cook for investigation.Biomatter was present on the device.There was no visible damage to the sheath.The lodged device was removed from the sheath.The sheath¿s outside and inside diameter were measured and found to be within specification.The sheath check-flo cap and body were disassembled to find a 7.5cm section of the lodged device inside the check-flo.The silicone disk was inspected and found to be torn.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which states ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ it further notes, ¿when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.¿ and, ¿before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9327537
Report Number1820334-2019-02889
Device Sequence Number11225008
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)220603(10)9729636
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number9729636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ENDURANT ENDOGRAFT